A new parametric model for fitting fertility curves
S. Bermúdez,
R. Blanquero,
J. A. Hernández and
J. Planelles
Population Studies, 2012, vol. 66, issue 3, 297-310
Abstract:
What is the optimum way of describing the age-specific fertility pattern by mathematical functions? We propose a parametric fitting model, based on a mixture of Weibull functions, which performs well for countries where the fertility curve shows a non-traditional pattern. We also consider a simplified version of this model with a reduced number of parameters that can be applied to fit fertility curves in countries where the fertility pattern exhibits a classical shape. To test the new model, fertility curves for a range of countries and years are fitted empirically. The results show that both versions of the new model outperform existing procedures in most cases.
Date: 2012
References: Add references at CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://hdl.handle.net/10.1080/00324728.2012.695802 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:rpstxx:v:66:y:2012:i:3:p:297-310
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/rpst20
DOI: 10.1080/00324728.2012.695802
Access Statistics for this article
Population Studies is currently edited by John Simons, Francesco Billari, James J. Brown, John Cleland, Andrew Foster, John McDonald, Tom Moultrie, Mikko Myrsklä, Alice Reid, Wendy Sigle-Rushton, Ronald Skeldon and Frans Willekens
More articles in Population Studies from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().